Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 32, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Jun 2, 2014, 3:56 PM CDT for 5 counties in Kansas. It took effect at Jun 3, 2014, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2014, 3:56 PM CDT (20:56 UTC)
- In effect from
- Jun 3, 2014, 1:00 PM CDT
- Expired
- Jun 3, 2014, 7:10 PM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 144 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 348 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
374 WWUS73 KICT 022056 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 356 PM CDT MON JUN 2 2014 KSZ032-033-047-048-050-031100- /O.NEW.KICT.WI.Y.0032.140603T1800Z-140604T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 356 PM CDT MON JUN 2 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY. * TIMING...STRONGEST WINDS ARE EXPECTED BETWEEN 3 PM AND 6 PM. * WINDS...SUSTAINED WINDS WILL BE NEAR 30 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES ON EAST WEST ROADS WILL NEED TO USE CAUTION AND BE ALERT FOR SUDDEN CHANGES IN WIND SPEEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HOWERTON
2 follow-up statements
706 WWUS73 KICT 030906 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 406 AM CDT TUE JUN 3 2014 KSZ032-033-047-048-050-032315- /O.CON.KICT.WI.Y.0032.140603T1800Z-140604T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 406 AM CDT TUE JUN 3 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * TIMING...OF THE STRONGEST WINDS ARE EXPECTED DURING THE MID TO LATE AFTERNOON HOURS. * WINDS...SUSTAINED NEAR 30 MPH WITH GUSTS AROUND 45 MPH CAN BE EXPECTED. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST WEST ORIENTED ROADS AND HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
675 WWUS73 KICT 040010 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 710 PM CDT TUE JUN 3 2014 ...THE WIND ADVISORY HAS BEEN CANCELLED FOR CENTRAL KANSAS... KSZ032-033-047-048-050-040115- /O.CAN.KICT.WI.Y.0032.000000T0000Z-140604T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 710 PM CDT TUE JUN 3 2014 ...THE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY THAT HAD BEEN IN EFFECT FOR THOSE AREAS OF CENTRAL KANSAS WEST OF I-135. WITH SOUTHERLY WINDS GRADUALLY DIMINISHING TO BETWEEN 15 AND 25 MPH SUSTAINED THE WIND ADVISORY HAS BEEN CANCELLED. $$ ES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jun 2, 3:33 PM CDT, 23 minutes earlier.
Area forecast discussion, Jun 2, 3:33 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 333 PM CDT MON JUN 2 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 328 PM CDT MON JUN 2 2014 TONIGHT-TUE: TWO ISSUES THIS PERIOD...OUTFLOW BOUNDARY AND WAVE/WARM AIR ADVECTION. EXPECT THE OUTFLOW BOUNDARY IN NORTHERN OK WILL LIGHT UP LATER THIS AFTERNOON/EVENING. CORFIDI VECTORS SUGGEST THESE WOULD BARELY CLIP SOUTHWEST SECTIONS AT MOST. AM VERY SKEPTICAL THAT BOUNDARY WILL LIFT NORTH GIVEN COLD POOL AND EXCESSIVE RAINFALL LAST NIGHT. HOWEVER ACARS/VWP WINDS SHOWED WEAK WAVE IN WESTERN KS THIS MORNING WHICH WOULD TRACK ACROSS THE AREA TONIGHT. THIS SPREADS 700MB WARM AIR ADVECTION ACROSS MOST OF THE AREA DURING THE NIGHT...LEADING TO A RESPECTABLE CHANCE OF ELEVATED CONVECTION. THIS SHOULD MOVE NORTHEAST OF THE AREA TUE MORNING. WITH CLEARING IN ITS WAKE AND INCREASING SURFACE PRESSURE GRADIENT...WINDS WILL INCREASE ESPECIALLY ACROSS THE WEST...WITH SUSTAINED WINDS AROUND ADVISORY CRITERIA. WITH GOOD MIXING...WILL SEE WARMER MAXES. TUE NIGHT-THU: ANTICIPATE WIDESPREAD CONVECTION WILL REMAIN NORTH OF THE AREA TUE NIGHT...ALTHOUGH CONCEIVABLE THAT A STORM COULD CLIP NE BORDER OF FORECAST AREA AROUND DAYBREAK WED. DRY CONDITIONS EXPECTED ON WED. FRONT STALLS ACROSS NORTHERN OK WED NIGHT. LOW LEVEL WINDS WILL OVERRUN BOUNDARY AND AIDED BY RIPPLE IN UPPER FLOW...SHOULD HAVE GOOD CHANCE FOR PRECIPITATION FOR MOST OF THE AREA WED NIGHT. DECENT CHANCE THERE WILL BE PRECIPITATION LINGERING INTO THU. POTENTIAL FOR ANOTHER ROUND THU NIGHT AS LOW LEVEL JET OVERRUNS OUTFLOW BOUNDARY. -HOWERTON .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 328 PM CDT MON JUN 2 2014 PRECIPITATION MAY BE ONGOING...MORE LIKELY IN SOUTHEAST KS AS A RESULT OF OVERNIGHT CONVECTION. NOT A LOT OF CONFIDENCE IN ANY OF THE MODEL SOLUTIONS GIVEN THAT FORECAST WILL RIDE ON TIMING/ LOCATION OF MCS TRACKS DURING THIS PERIOD. PRETTY MUCH WENT WITH INITIALIZATION GRIDS...OTHER THAN THE CONCENSUS TO KEEP FRIDAY DRY AT THIS TIME. TEMPERATURES AGAIN HIGHLY DEPENDENT ON CLOUDS/ PRECIPITATION. -HOWERTON && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1230 PM CDT MON JUN 2 2014 LATEST DATA ANALYSIS AT 1730Z CONTINUES TO SHOW THE REMNANT BOUNDARY EXTENDING FROM KMHK TO KDHT. THE BOUNDARY OF THE COLD POOL OUTFLOW EXTENDS FROM NEAR KDHT TO JUST NORTH OF KGAG AND EXTENDS SOUTHEAST INTO SOUTHERN OKLAHOMA TO NEAR KAQR. THIS SECOND BOUNDARY SEEMS TO BE WHERE THE CUMULUS FIELD CONTINUES TO BE AGITATED. AN AREA OF IFR CIGS EXTENDS FROM KMHK TO KGBD. THIS AREA HAS BEEN SHOWING A TREND OF IMPROVING WITH RISING CIG HEIGHTS. THE LOW CLOUDS SHOULD DISSIPATE BY 22Z. AFTER 22Z...THERE SHOULD BE A FEW STORMS IN THE AIRSPACE HOWEVER...THE LOCATION OF THESE IS RATHER UNCERTAIN. THE BEST CHANCES REMAIN ACROSS SOUTHWEST KANSAS SOUTH INTO THE TEXAS PANHANDLE. OVERNIGHT...A COMPLEX OF STORMS WILL ORGANIZE AND MOVE SOUTHEAST. THE MOST LIKELY PATH OF THIS TAKES IT MOSTLY WEST OF INTERSTATE 135 ACROSS SOUTHWEST KANSAS AND INTO OKLAHOMA. COOK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 93 73 91 / 20 10 10 10 HUTCHINSON 69 94 72 89 / 20 10 10 10 NEWTON 68 92 72 88 / 20 10 10 10 ELDORADO 69 90 71 89 / 30 10 10 10 WINFIELD-KWLD 70 92 73 92 / 30 10 10 10 RUSSELL 67 98 68 84 / 20 20 10 10 GREAT BEND 67 96 68 87 / 10 10 10 10 SALINA 68 95 72 85 / 20 20 10 10 MCPHERSON 68 93 72 87 / 20 10 10 10 COFFEYVILLE 71 90 73 91 / 30 10 10 10 CHANUTE 70 89 72 89 / 30 10 20 20 IOLA 69 88 72 89 / 30 10 20 20 PARSONS-KPPF 70 89 74 90 / 30 10 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 1 PM TO 8 PM CDT TUESDAY FOR KSZ032-033-047- 048-050. &&
Hazardous weather outlook, Jun 2, 7:50 AM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 750 AM CDT MON JUN 2 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-030915- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 750 AM CDT MON JUN 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT CHANCES FOR ADDITIONAL THUNDERSTORMS WILL EXIST TODAY...MAINLY THIS AFTERNOON AND EVENING. A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE...MAINLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. THE MAIN RISKS WILL BE STRONG WIND GUSTS OF 50 TO 60 MPH AND NICKEL TO QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY WARM AND WINDY CONDITIONS ARE EXPECTED ON TUESDAY AFTERNOON...ESPECIALLY FOR LOCATIONS WEST OF THE KANSAS TURNPIKE...WHERE SOUTH WIND GUSTS MAY EXCEED 40 MPH. HEAT INDICES WILL ALSO APPROACH 100 DEGREES ACROSS PORTIONS OF SOUTHERN AND CENTRAL KANSAS. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON TUESDAY FOR LOCATIONS MAINLY ALONG AND NORTH OF I-70...AND PERHAPS AS FAR SOUTH AS HIGHWAY 50 IN CENTRAL KANSAS ON TUESDAY NIGHT. A FEW STRONG STORMS WILL BE POSSIBLE WITH GUSTY WINDS AND SMALL HAIL. A BETTER CHANCE FOR THUNDERSTORMS WILL EXIST ACROSS THE ENTIRE AREA FROM WEDNESDAY NIGHT THROUGH SATURDAY. SEVERAL BOUTS OF STRONG TO SEVERE STORMS CAN BE EXPECTED...WITH A POTENTIAL FOR HEAVY RAINFALL AND MINOR LOWLAND FLOODING. LISTEN TO LATER FORECASTS AND OUTLOOKS FOR DETAILS AND MORE SPECIFIC TIMING ON THE SEVERE WEATHER RISKS LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/ADK
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:02 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 58 min |
| Jun 1, 7:16 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 59 min |
| Jun 1, 7:38 PM CDT | Areal Flood Warning | ICT | Barton | 5 hr |
| Jun 1, 7:43 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 62 min |
| Jun 1, 7:49 PM CDT | Areal Flood Warning | ICT | Ellsworth | 5 hr |
| Jun 1, 7:55 PM CDT | Special Weather Statement | ICT | Saline | 50 min |
| Jun 1, 8:02 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 43 min |
| Jun 1, 8:06 PM CDT | Special Weather Statement | ICT | McPherson | 39 min |
| Jun 1, 8:33 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno | 57 min |
| Jun 1, 9:02 PM CDT | Special Weather Statement | ICT | Kingman | 28 min |
| Jun 1, 9:24 PM CDT | Special Weather Statement | ICT | Harvey | 51 min |
| Jun 1, 9:26 PM CDT | Special Weather Statement | ICT | Reno | 49 min |
| Jun 1, 10:09 PM CDT | Special Weather Statement | ICT | Sedgwick | 51 min |
| Jun 1, 10:23 PM CDT | Special Weather Statement | ICT | Sumner | 52 min |
| Jun 1, 11:07 PM CDT | Special Weather Statement | ICT | Sumner | 23 min |
| Jun 1, 11:11 PM CDT | Special Weather Statement | ICT | Cowley | 49 min |
| Jun 1, 11:36 PM CDT | Special Weather Statement | ICT | Cowley | 39 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.